CHATPRIVACYDONATELOGINREGISTER
DMT-Nexus
FAQWIKIHEALTH & SAFETYARTATTITUDEACTIVE TOPICS
Shuttering Effect: A visual disturbance specific to iboga? Options
 
UgraKarma
#1 Posted : 5/7/2016 12:12:25 AM

DMT-Nexus member


Posts: 193
Joined: 06-Sep-2015
Last visit: 03-Feb-2019
In the interest of detailing phenomenon which is uniquely rooted in the ibogaine experience, I thought it may be of interest to discuss a visual trailing effect which seems to occur with ingestion of as little as 300mg ibogaine (plus or minus,) and increases in intensity as the dosage increases towards a flood.

Trying to describe this effect of taking iboga, its first impressions are of being entirely tangential to the visionary / oneirogenic effects, a visual detritus that occurs when the eyes are open and exposed to any light whatsoever. There is a slicing of the visual field, and a shining incandesence that instantly degrades into a "tracer" effect. I feel as though these tracers operate in a manner mechanically different from more classic serotonergic drugs, in that the former seem to operate on their own time, while the latter seems to occur and accent a sense of harmony through the rest of the experience. In short, it seems to operate as a simple side effect.

The trailing effect is arguably the most persistent effect of a flood dose of ibogaine, persisting for 5 days or more after ingestion.

In the following excerpt Terence McKenna details this phenomenon quite eloquently:

YOUTUBE LINK

Terence Mckenna wrote:
A thing I didn't like about the ibogaine that has not been talked about much in the literature, but every single person who I have talked to who has taken it has agreed this is going on - it does something to your optical pathway that I don't think is deep-brained. It causes a shimmering, a kind of shuttering in the visual field that persist for 24, 36, 72 hours after you take it. And, uh, night driving it becomes absolutely impossible because every light leaves a huge smear in your vision and after a few minutes on the freeway you have to pull over and knock it off.


I'd be interested to hear whether this effect is universal to all who take ibogaine (I'd suspect that it is.) Also curious to hear if anyone actually enjoys this aspect of taking iboga.
"The most merciful thing in the world, I think, is the inability of the human mind to correlate all its contents." -lovecraft
 

Good quality Syrian rue (Peganum harmala) for an incredible price!
 
RhythmSpring
#2 Posted : 5/7/2016 2:19:01 AM

DMT-Nexus member


Posts: 739
Joined: 12-Mar-2010
Last visit: 09-Dec-2019
Location: Urf
I actually like this effect of iboga! I rarely experience visual distortions from any psychedelic (it's almost always auditory), so the visual tracers and shuttering I get from Iboga are truly a treat for me. The shuttering isn't as pleasant as the tracers, but it isn't bothersome. I wouldn't call it "detritus," either--some kind of side-effect. I bet it is related to some process involving clearing/renewing the visual pathways in the brain, or in the eyeballs themselves (which are indeed part of the brain). I don't think it's an artifact, but rather part and parcel with the holistic clearing process that Iboga is known to catalyze.

Also, the phenomenon isn't isolated to just Iboga--it's something present and prominent in the experience of inhaled nitrous. I don't find the flickering on nitrous to be pleasant, though. It's a bit in-your-face.

Off the record: Iboga "told" me that it contains elements of ALL the drugs, even man-made ones. Indeed, it's such a multifaceted experience, involving the totality of the human nervous system.
From the unspoken
Grows the once broken
 
Chan
#3 Posted : 5/7/2016 9:09:29 AM

Another Leaf on the Vine


Posts: 553
Joined: 29-Jul-2013
Last visit: 09-Dec-2019
^^^

Same here, RS! I found it quite beautiful, like ripples in the glassy air. I noticed moving my head seemed to increase the effect, and when I first woke up in the morning, there would be no shimmering until I lifted up my head from the pillow, and it would return. This made me wonder whether something (noribogaine, or another metabolite) was 'pooling' somewhere in my cortex, while I slept. It lasted maybe 5-6 days, and I was a little sad to see it go, as the iboga finally departed my system.

BUT this is a good example of why you should have an empty schedule for a long time after a flood. I didn't drive at all during this phase, and I would urge anybody else with any kind of peripheral visual disturbances, however transient, not to do so either.
“I sometimes marvel at how far I’ve come - blissful, even, in the knowledge that I am slowly becoming a well-evolved human being - only to have the illusion shattered by an episode of bad behaviour that contradicts the new and reinforces the old. At these junctures of self-reflection, I ask the question: “are all my years of hard work unraveling before my eyes, or am I just having an episode?” For the sake of personal growth and the pursuit of equanimity, I choose the latter and accept that, on this journey of evolution, I may not encounter just one bad day, but a group of many.”
― B.G. Bowers

 
UgraKarma
#4 Posted : 5/9/2016 8:05:36 PM

DMT-Nexus member


Posts: 193
Joined: 06-Sep-2015
Last visit: 03-Feb-2019
I love to hear that others have a completely different relationship with this phenomenon. This part of the iboga trip always struck me as disorienting - glad to hear this is not a universal.

I will say that come 4 or 5 days outside of a flood, I did warm up to this effect - only because it acted as a reminder that "Oooooh... I guess the ibogaine is still doing it's thing," which admittedly was quite a reassuring thought.
"The most merciful thing in the world, I think, is the inability of the human mind to correlate all its contents." -lovecraft
 
Trickster
#5 Posted : 7/21/2016 12:33:35 AM

DMT-Nexus member

Chemical expert

Posts: 761
Joined: 18-Jan-2008
Last visit: 10-Dec-2019
Indeed, this is quite disorienting effect that for me lasted for almost a week after taking a flood dose. I still managed to drive in the evenings but only in 3 days after the experience.

Once I had similar visual distortions with a very potent Caapi-only tea. They lasted for a few hours however.

At +60 hours since taking a flood dose of TA I had a more dangerous unexpected iboga aftereffect. I felt well rested, although just a wee bit lightheaded. It was a sunny Saturday morning and the city streets were empty. There were a couple of cars and a bike standing at a traffic light. I was driving a 6-liter pickup. On a whim I decided to race the pack. When the light changed to green I double-kicked the gas pedal hard. The pickup accelerated real fast. Immediately I felt dizziness and my field of vision shrunk to a narrow tunnel. A millisecond more and I would have lost my consciousness with my foot still flooring the gas pedal. Luckily I managed to remove the foot from the pedal and to slow down gradually before I passed out.

I did this trick many times before. People do not expect such a big truck to accelerate so fast. I am in a pretty good shape and never experienced a blackout even under much higher Gs. After this experience I handled the gas pedal VERY gently for a couple of months.

I am still not sure why it has happened.
Do not seek the truth, just drop your opinions.
 
dragonrider
#6 Posted : 7/21/2016 8:30:14 PM

DMT-Nexus member


Posts: 1686
Joined: 09-Jul-2016
Last visit: 09-Dec-2019
Location: spacetime
yeah, i've experienced this shuttering as well, and i realy liked it to be honest. Contrary to mckenna though, i do think it's related to some very fundamental mechanism.

I think it has to do with how the brain processes motion and how it preserves a sense of 'unity'. I mean, if you see a moving object, your brain actually sees a series of pictures that could be totally unrelated. Your brain has to somehow 'understand' that a picture of an object in the right corner of your visual field and another picture of an object in the left corner, are actually two different pictures of the same object.

I've noticed that colour doesn't play a role for this phenomenon. These tracers just exist of contrastlines. It's like when you move you have two different, overlapping pictures for a second. Then the contrastlines of the first picture merge with the contrastlines of the second picture. They follow the movement made, and the moment two lines merge, they produce a bright flash of white light. But because the contrastlines don't all merge at the exact same moment, even a slight tilting of your head produces a whole series of flashing lights.
When you still have just two overlapping pictures, everything in between the contrastlines of the first and the second picture becomes a sort or liquid pool of the colours your two picters are composed of. As if the brain, for just a millisecond doesn't know where to put the colours of the picture, until the contrastlines are restored.

So well, that's why i think it's related to processing motion. Maybe i'm wrong. But i find it a nice effect anyway. It's a quite sophisticated visual effect.
 
UgraKarma
#7 Posted : 7/28/2016 9:07:48 PM

DMT-Nexus member


Posts: 193
Joined: 06-Sep-2015
Last visit: 03-Feb-2019
dragonrider wrote:
But i find it a nice effect anyway. It's a quite sophisticated visual effect.


I hope to flood some time before year's end, and look forward to making an effort to experience these visuals in a different way - some of the descriptions in this thread have been delightfully accurate.
"The most merciful thing in the world, I think, is the inability of the human mind to correlate all its contents." -lovecraft
 
 
Users browsing this forum
Guest

DMT-Nexus theme created by The Traveler
This page was generated in 0.025 seconds.